It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board

Yeast Infection problem


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 07-12-2003, 12:33 PM   #1
LinseyM
Senior Member
 
Join Date: Apr 2003
Location: Grove City, Ohio
Posts: 248
LinseyM HB User
Post Yeast Infection problem

Hi. I am trying to get pregnant, so my dh and I are, well, er...particularly busy lately. Anyhow, I think I have a yeast infection. I used to get them all the time (when I was on a particular bcp) so I know how they are and such. So, I went to CVS today and got the typical otc meds and I picked up one of those little tubes of cream to reduce the itching. I have also used those before many times. Ok, so, when I used the cream, it burned like crazy. That is typical, I have had that happen before, no biggie. But, this time-it wouldn't stop. It was the most awful burn I have ever felt. I ended up crying and vomiting because it was so bad. I sat down in the bath tub, washed it off, and it finally stopped. My husband was so confused! (ha ha) Anyways, this particular brand has ALOE in it which I usually don't get. Could I of had a reaction or is this typical? I cannot see how that kind of burn would be typical. I believe I have a pretty high tolerance for pain, so I really don't believe that this happens to everyone. Or, could this be something else like a UTI? I heard you can get those quite frequently while trying to get pg. I have an appt with my ob next monday but until then I need some info or advice. Any would be quite helpful~
THanks!

 
Sponsors Lightbulb
   
Old 07-12-2003, 05:20 PM   #2
NickName
Inactive
(female)
 
Join Date: Jul 2003
Location: USA
Posts: 105
NickName HB User
Post

Since you have been "busy" lately, that area is most likely a little irritated already. For that reason, I'm not surprised at all that you had such a reaction. I would just go get another one and try that, just have the bathtub ready just in case. I used Vagiguard, or Vagigard... whatever, and it burned for 5 min, then it just stopped burning. The area was already pretty inflamed, and the info on the box said that might happen. There are many products for such a sensitive area, just try a different one.

Which BCP were you on that caused yeast infections? Was it ortho novum?

 
Old 07-12-2003, 05:49 PM   #3
LinseyM
Senior Member
 
Join Date: Apr 2003
Location: Grove City, Ohio
Posts: 248
LinseyM HB User
Post

No, it was actually Ortho Tri Cyclen. I was then changed to Ortho Cyclen and they stopped immediately. No one would listen to me, and I couldn't find anyone to diagnose "why" I was having repeat yeast infections. (I had about 8 in 6 months-it was so awful) So, I did a little research and INSISTED my OB take me off that pill and put me on the other. She finally listened and they vanished immediately. To this day she says I taught her a lot about that problem, only because I insisted that she take me off that pill. So, if you are having the same prob, make sure you really insist on your OB doing that for you!

 
Old 07-12-2003, 06:27 PM   #4
NickName
Inactive
(female)
 
Join Date: Jul 2003
Location: USA
Posts: 105
NickName HB User
Post

I'm not going to take the pill any more. My Dr's listen to me, usually, after I tell them I'm graduating with a chemistry degree soon. I do a lot of research myself, and a good doctor realises that the best doctor in the room is actually the patient! So I guess we both need to just try and stay calm and be persistent with these things.

That other thread about yeast infections is very informative. Make sure your partner isn't reinfecting you

 
Old 07-13-2003, 09:57 PM   #5
indiana
Newbie
 
Join Date: Jul 2003
Posts: 7
indiana HB User
Post

You can cure yeast by taking acidophilus. Find the kind that has as many cultures in it as possible. I find one at GNC called Mega Acidophilus. Take 2 tablets 3-4 times a day. It may act immediately, or it might take a few days/week.... but it will stop the yeast problem.

Yeast is caused by an over abundance of yeast in the body... as opposed to an acid balance. Antibiotics will depleat the body of all the good bacteria the body needs, along with the bad. Plus birth control pills, sugar, ... many things cause the yeast to take over the body. You just have to get your body back into balance.

For some dumb reason, many doctors don't seem to tell patients this.

Creams are a bandaid, not a cure... and are expensive.

Fill up with all the cultures of Acidophilus you can find... it will end your problem.

 
Old 07-13-2003, 11:07 PM   #6
Hamer
Senior Member
 
Join Date: Jul 2003
Posts: 289
Hamer HB User
Post

It could be a UTI. If it burns during and after you empty your bladder and it feels like you have to pee even when your bladder is empty. If not, then it is probably a yeast infection. I just got married a month ago and I have had 2 UTI's already. It makes having sex painful. I am now on antibiotics which make me sick to my stomach and the doctor said I will probably get a yeast infection because of the antibiotics.

 
Old 07-14-2003, 04:17 AM   #7
jessilynn68
Veteran
 
Join Date: May 2003
Location: Maine
Posts: 321
jessilynn68 HB User
Post

Hi Hamer -

Yes, antibitotics can cause yeast infections, but taking a lot of acidophilous (I know - I spelled it wrong) while taking the meds can help prevent this. eat a lot of yogurt, or go buy some pills. You can get them at many drug stroes.

Also, it might help to eat when you take the meds. That will help you not feel so sick from them.

Good luck.

 
Old 07-14-2003, 06:31 AM   #8
NickName
Inactive
(female)
 
Join Date: Jul 2003
Location: USA
Posts: 105
NickName HB User
Post

You may also want to work on your immune system. If you have been ill recently, it may be hard for your body to fight off the infection... so along with the acidophilis, take a multi-vitimin and a B complex vitamin.

Yeah, doctors tell patients very little, its frustrating. Thank you, Indiana, for explaining how much acidophilis to take... I was wondering about that, too.


 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
IC is a systemic yeast infection jacke22 Urology 1 02-10-2009 05:15 AM
Sex Causing Yeast Infection? Allergic Reaction? merc359 Women's Health 2 10-08-2008 05:01 PM
yeast infection? stacey123 Women's Health 5 06-20-2007 05:24 AM
Yeast Infection & RepHresh babydawl55 Women's Health 102 05-31-2007 07:49 PM
Yeast Infections symptoms Halls Women's Health 3 05-13-2007 11:55 AM
Brazilian Waxing and Yeast Infection dan_cing Women's Health 1 12-22-2006 12:02 AM
yeast infection that will not go away! scaredhelp1087 Women's Health 26 01-20-2006 06:07 PM
Yeast Infection? hevinly Women's Health 6 09-06-2005 10:42 AM
Yeast Infection, BV or other infection... BeingThin Women's Health 10 07-13-2005 11:18 AM
recurring, symptomless yeast infections Sarara Women's Health 5 06-30-2004 08:09 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!